| Model Number |
N/A |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/14/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported there have been at least 4 events where the needle detaches from the wings when puncturing the port catheter.Additional information: the patients who are hospitalized in the oncology area witnessed the event and the nurses report that they did not pass any other medication that could cause greater damage.This report addresses the first device.
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refx0415 showed three other similar product complaint(s) from this lot number.The complaints for this lot number (refx0415) have been reported from the same facility in mexico.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, photo analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a detached needle was confirmed but the cause is unknown.Two photographs of a 20g bard winged infusion set were returned for evaluation.The needle was completely detached from the needle housing.It could not be conclusively determined from the photograph if the adhesive, which adheres the needle within the housing, was present.Microscopic examination could not be conducted without the physical sample and there were no observable features on the submitted photograph which could aid in identification of a specific root cause for the reported event.A review of the manufacture quality and inspection records for the specific lot involved found no potentially related issues encountered during the manufacture and assembly of that product lot.H3 other text : evaluation findings are in section h.11.
Event or Problem Description
It was reported there have been at least 4 events where the needle detaches from the wings when puncturing the port catheter.Additional information: the patients who are hospitalized in the oncology area witnessed the event and the nurses report that they did not pass any other medication that could cause greater damage.This report addresses the first device.Additional information: the patients who are hospitalized in the oncology area witnessed the event with astonishment and the nurses report that fortunately they did not pass any other medication that could cause greater damage.Additional information received: in the hospital form it is reported that the needle completely detaches from the plastic, causing the solution to leak.There was no patient harm or need for medical intervention or events with skin/mucosal fluid exposure.The impact was that it is not possible to fully administer the drug and that there is also an increase in costs for the institution.